Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

4 month child having diarrhoea attack. Suffering from cold and cough. Suggest some treatment to be done

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
Dear Doctor,

My son's age is 4months. He got diarrhea attack when he was at 2.5months. He was okay for last couple of weeks.

From last few days, he was suffering from cold/cough and Some times an audible sound was heard when the he breathes.

Now, he recovered lot from cold/cough. However, he started passing a XXXXXXX color stool (liquid in nature).

I'm afraid if will get diarrhea again.

Please note - during diarrhea below is his blood test report

HAEOGLOBIN amout was 10 (70%)
Neutrophils 13%
Eosinophil 4%
Basophils 0%
Monocytes 1%
Lymphocytes 82%

I think my son's immunity power is LOW.

Can you please suggest a good child specialist based on Kolkata (State - West Bengal)?

Please advise.

Thanks
XXXXXX

Posted Thu, 23 Aug 2012 in General Health
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi XXXXXXX

Thanks for posting query.

It appears from your description that your son is now suffering from Respiratory tract infection, which is probably viral, is nature (as lymphocyte count above 80%).

His diarrhea may be due to antibiotics induced but there are chances it could be a gastrointestinal tract infection probably viral in nature. In children their immunity power is lower than adult so infection in any part of the body usually spread to other part. He also needed routine stool examination.

What we physicians are concerned is whether there is dehydration or not.

His medication are perfectly alright just follow some others measures-

1.     Give him plenty of water with ORS.
2.      Blunt diet.
3.     Follow him for development of any warning sign of dehydration-lethargy, irritability, decreased frequency and amount of urination, dry tongue, shrunken eye, pale extremities etc.
4.     Continue all the drugs until further advice by a pediatrician.

I advise you to get him examined by a Pediatrician at the earliest, get the investigation done and managed accordingly.

I give here names of some pediatrician who are good doctor as know them personally.-

1.     Dr Anjan XXXXXXX Apollo Glenegals Hospital, cell +(91)-33-0000.
2.     DR XXXXXXX XXXXXXX Bhattacharyya, BB-188, PNB Sec 1, Salt Lake City, Salt Lake, Kolkata – 0000, Call: +(91)-33-0000.
3.     DR XXXXXXX XXXXXXX Saha, EC 223 , Sector I, City Centre, Salt Lake City, Salt Lake, Kolkata – 0000, Call: +(91)-33-0000.
4.     Dr Kripasindhu Chattopadhyay, Burdwan(but I don’t his address and cell no. but he is a leading private practioner in Burdwan and is a very good doctor)

Hope I have answered your query. If you have any further questions, I will be happy to help.

If you do not have any clarifications, you can close the discussion, rate the answer, and please write a review.

Wish your child a speedy recovery.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: 4 month child having diarrhoea attack. Suffering from cold and cough. Suggest some treatment to be done 3 hours later
Dear Mr Ganguly,

Thanks for your response. However, can you please answer the following

1) Am I safe to use Ofloxacin Suspension, under this situation. I've found that side effects of this antibiotic is diarrhea. As my son has already got diarrhea when he was at 2.5months. So, if my son will get again diarrhea, then it will be a very harmful for my son. Please advise.

2) My son's lymphocyte count above 80%. What is the normal values of 4months baby? Also, Neutrophils 13% - Is it the normal value?

3) I'm constatntly taking advises from Dr Nobendu Chaudhuri, based on Burdwan. Am I okay to continue my son's treatment under his supervision? Or do I need to take consulatnacy from Dr Kripasindhu Chattopadhyay?

4) Can you please clarify what does ' Blunt diet' mean?

Regards
XXXXXX
 
 
Answered by Dr. Sourav Ganguly 4 hours later
Hi XXXXXXX

Thanks for your questions.

All antibiotics cause diarrhoeas due to killing of gastrointestinal tract normal commensal but among all antibiotics fluroquinolone (like ofloxacin, ciprofloxacine etc.) are safest. They are almost devoid of this side effect so we prefer the drug in child as well as adult in case of diarrhoea.

Normal lymphocyte count in healthy children should be between 48-60%. So in your child the lymphocyte is high. Neutrophil count is less and it is called relative neutropenia, it means as lymphocyte is very high so peripheral blood smear shows less neutrophil. To know its original value we have to do absolute neutrophil count. I think I can make you understand.

You can continue your child treatment under Dr XXXXXXX as I believe frequent doctor changing harassed a patient so much so don’t do that.

Blunt diet means - avoid oily, spicy, fatty, junk food.

Hope I have answered your query. If you have any further questions I will be happy to help. If you do not have any clarifications, you can close the discussion and rate the answer and please write a review.

Wish your child a speedy recovery.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: 4 month child having diarrhoea attack. Suffering from cold and cough. Suggest some treatment to be done 13 hours later
Dear Mr Ganguly,

Yes, I'm happy with the answers. Here are the couple of queries. Can you please advice?


1) My son is a breast feeding kids. We use water rarely. Under his health condition, will it be okay to apply plenty of water with ORS?

2) Is there any medicine for kids of 4month of age, by which we can improve the Lymphocytes of my son? Anyways, I'll ask Dr Nobendu Chaudhuri for the same.

3) Is there any medicine for kids of 4 months of age, by which we can improve the Lymphocytes of my son? Anyways, I'll ask Dr Nobendu Chaudhuri for the same.

4) Is there any medicine for kids of 4 months of age, by which we can improve the HAEOGLOBIN (70%) of my son?

Thanks for all your advices - much appricated!

Regards
XXXXXX.
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi XXXXXXX
Thanks for your query.
For giving ORS there is a rule and that depends on weight of your baby and his dehydration status.
In your son’s case now the dose of ORS is 10ml/kg body weight over whole day. For example if his body weight is 6 kg then 60 ml ORS should be given-it is called maintenance dose ORS and can be given till diarrhea stops.
No medicine can improve his lymphocyte count. He actually doesn’t need it. This will become ok once the infection becomes ok. He should be exclusively breast fed. Any kind of supplementary food should be avoided and should only be given under the supervision of a doctor.
There are so many reasons for anemia in children. Common reason are-hook worm infection, thalassemia trait. Do a peripheral blood smear for RBC morphology which will tell us the probable cause of anemia and also examine his stool for occult blood test and ova, parasite, cyst. Based on the diagnosis if proper treatment will be given, then his HB level will normal .Consult Dr Chaudhauri for further opinion.
Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and please write a review.
Wish your child a speedy recovery
Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor